Spectral analysis of fourth order differential operators I

Autor(en): Behncke, H
Stichwörter: absolutely continuous spectrum; ASYMPTOTIC INTEGRATION; COEFFICIENTS; differential operators; EQUATIONS; Mathematics; POTENTIALS; SCHRODINGER-OPERATORS; SYSTEMS
Erscheinungsdatum: 2006
Herausgeber: WILEY-V C H VERLAG GMBH
Journal: MATHEMATISCHE NACHRICHTEN
Volumen: 279
Ausgabe: 1-2
Startseite: 58
Seitenende: 72
Zusammenfassung: 
We study the spectral theory of differential operators of the form tau y = w(-1)[(ry `')'' - (py')' qy - i((my `')' (my')'' - ny' - (ny)')] on L-w(2) (0,infinity). By means of asymptotic integration, estimates for the eigenfunctions and M-matrix are derived. Since the M-function is the Stieltjes transform of the spectral measure, spectral properties of tau are directly related to the asymptotics of the eigenfunctions. The method of asymptotic integration, however, excludes coefficients which are too oscillatory or whose derivatives decay too slowly. Consequently there is no singular continuous spectrum in all our cases. This was found earlier for Sturm-Liouville operators, for which the WKB method provides a good approximation. (c) 2006 WILEY-VCH Verlag GmbH & Co. KGaA, Weinheim.
ISSN: 0025584X
DOI: 10.1002/mana.200310345

Show full item record

Google ScholarTM

Check

Altmetric